Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 17, NWS Cheyenne, WY

March 29, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 29, 2011, 2:39 PM MDT for 4 counties in Wyoming. It took effect at Mar 30, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 2:39 PM MDT (20:39 UTC)
In effect from
Mar 30, 2011, 12:00 PM MDT
Expired
Mar 30, 2011, 5:00 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS75 KCYS 292039
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT TUE MAR 29 2011

...STRONG WINDS WILL BE POSSIBLE OVER SOME AREAS ALONG AND WEST
OF THE LARAMIE RANGE WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
WEDNESDAY AND THURSDAY. THOSE WINDS WILL COMBINE WITH A LARGE
DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING. THE
RESULT WILL BE THE POTENTIAL FOR HIGH WINDS IN SOME AREAS ALONG
AND WEST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING WITH GUSTS UP TO 65 MPH POSSIBLE. THE WINDS ARE EXPECTED
TO DIMINISH SOME THURSDAY AFTERNOON.  

WYZ104>106-109-110-116-117-301200-
/O.NEW.KCYS.HW.A.0017.110330T1800Z-110331T1500Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
239 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* TIMING...NOON WEDNESDAY THROUGH 9 AM THURSDAY.  

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH SOME GUSTS UP TO 65 MPH.

* IMPACTS...THE POTENTIAL HIGH WINDS OVER THE AREA WILL CREATE
  HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES. PORTIONS OF INTERSTATES 25 AND 80 WILL BE AFFECTED BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
2 follow-up statements
349 
WWUS75 KCYS 300331
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
931 PM MDT TUE MAR 29 2011

...STRONG WINDS WILL BE POSSIBLE OVER SOME AREAS ALONG AND WEST
OF INTERSTATE 25 WEDNESDAY AFTERNOON THROUGH THE DAY ON THURSDAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
WEDNESDAY AND THURSDAY. THOSE WINDS WILL COMBINE WITH A LARGE
DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING. THE
RESULT WILL BE THE POTENTIAL FOR HIGH WINDS IN SOME AREAS ALONG
AND WEST OF INTERSTATE 25 WEDNESDAY AFTERNOON THROUGH THURSDAY WITH
GUSTS IN EXCESS OF 65 MPH POSSIBLE. THE WINDS ARE EXPECTED TO
DIMINISH SOME BY THURSDAY EVENING.

WYZ115-118-301200-
/O.EXB.KCYS.HW.A.0017.110330T1800Z-110401T0000Z/
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...CHEYENNE
931 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* TIMING...NOON WEDNESDAY THROUGH 6 PM THURSDAY.

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60
  MPH POSSIBLE.

* IMPACTS...THE POTENTIAL HIGH WINDS OVER THE AREA WILL CREATE 
  HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLES. PORTIONS OF INTERSTATES 25 AND 80 WILL BE AFFECTED 
  BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104>106-109-110-116-117-301200-
/O.EXT.KCYS.HW.A.0017.110330T1800Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
931 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING...NOON WEDNESDAY THROUGH 6 PM THURSDAY.

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS IN EXCESS OF 65
  MPH POSSIBLE.

* IMPACTS...THE POTENTIAL HIGH WINDS OVER THE AREA WILL CREATE 
  HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLES. PORTIONS OF INTERSTATES 25 AND 80 WILL BE AFFECTED 
  BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
148 
WWUS75 KCYS 301100
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MDT WED MAR 30 2011

...STRONG WINDS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON
AND THROUGH THE DAY ON THURSDAY ACROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
THIS AFTERNOON AND THURSDAY. THE WINDS WILL COMBINE WITH A LARGE
DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING...AND THE
RESULT WILL BE HIGH WINDS IN SOME AREAS ALONG AND WEST OF
INTERSTATE 25 THIS AFTERNOON THROUGH THURSDAY. GUSTS IN EXCESS OF
65 MPH WILL BE POSSIBLE. WIND SPEEDS WILL ALSO INCREASE EASTWARD
TO INCLUDE THE WESTERN NEBRASKA PANHANDLE THURSDAY. THE WINDS ARE
EXPECTED TO BEGIN DIMINISHING BY EARLY THURSDAY EVENING.

WYZ104>106-109-110-115>118-302230-
/O.UPG.KCYS.HW.A.0017.110330T1800Z-110401T0000Z/
/O.NEW.KCYS.HW.W.0034.110330T1800Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
500 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NOON TODAY THROUGH 6 PM THURSDAY. TWO TIME PERIODS WILL
  HAVE THE GREATEST WIND SPEEDS...WITH THE FIRST LATE WEDNESDAY
  AFTERNOON...AND THE SECOND AFTER MID-MORNING THURSDAY.

* WINDS...WEST-SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS IN EXCESS OF 65 MPH.

* IMPACTS...HIGH WINDS OVER THE AREA WILL CREATE HAZARDOUS TRAVEL
  FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE TRUCKS AND OTHER
  VEHICLES. PORTIONS OF INTERSTATE 25 NEAR THE COLORADO STATE
  LINE AND BETWEEN CHUGWATER AND WHEATLAND...AND INTERSTATE 80
  NEAR ARLINGTON...LARAMIE...AND ACROSS THE SUMMIT OF THE LARAMIE
  RANGE WILL BE AFFECTED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND ARE KNOWN TO
HAVE PLAYED A ROLE IN SEVERAL BLOW OVER ACCIDENTS OF LIGHTWEIGHT
AND HIGH PROFILE TRUCKS ALREADY THIS YEAR...INCLUDING AT LEAST ONE
FATAL ACCIDENT. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING
AND NEBRASKA...DIAL 511. FOR UPDATED WIND SPEEDS ALONG THE
INTERSTATES...LISTEN TO NOAA ALL-HAZARDS WEATHER RADIO OR VIEW
OBSERVATIONS AT WWW.WEATHER.GOV/CHEYENNE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-302230-
/O.NEW.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
500 AM MDT WED MAR 30 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...FROM 9 AM MDT THROUGH 6 PM MDT THURSDAY.

* WINDS...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH POSSIBLE.

* IMPACTS...THE HIGH WINDS POSSIBLE ACROSS THE AREA THURSDAY MAY
  CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE TRUCKS OR OTHER VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

CARPENTER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 29, 2:25 PM MDT, 14 minutes earlier.

Area forecast discussion, Mar 29, 2:25 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT TUE MAR 29 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...
THE HEIGHTS ALOFT SLOWLY RISE OVER THE REGION THROUGH THURSDAY.
STRONG NORTHWEST WIND FLOW ALOFT WILL RESULT OVER THE CWA WEDNESDAY
THROUGH THURSDAY.  THE MAIN WEATHER CONCERN WILL BE THE POTENTIAL
FOR STRONG WINDS OVER PARTS OF THE CWA WEDNESDAY AFTERNOON AND
THURSDAY.  THE 300 MB CURRENTLY OVER THE PACIFIC NORTHWEST WILL
SHIFT EAST THROUGH THURSDAY.  FOR WEDNESDAY MORNING...THE CWA WILL
BE ON THE ANTICYCLONIC SIDE OF THE 130 KNOT JET AT 300 MB.  THE
300 MB JET WILL THEN CONTINUE EAST WITH THE CWA ON THE ANTICYCLONIC
SIDE OF THE FEATURE WEDNESDAY NIGHT AND THURSDAY.  THE 700 MB
WINDS FROM THE MODELS ARE EXPECTED TO BE FROM 45 TO 55 KNOTS OVER
THE WYOMING PART OF THE CWA DURING THAT TIME...WITH 35 TO 50 KNOTS
OVER THE PANHANDLE.  THE LOW LEVEL HEIGHT DIFFERENCE ACROSS THE
CWA INCREASES AS WELL WEDNESDAY WITH THE KCAG TO KCPR SEGMENT
BECOMING FAVORABLE FOR HIGH WINDS WEDNESDAY AFTERNOON AND INTO
THURSDAY MORNING.  WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR
18Z WEDNESDAY TO 15Z THURSDAY FOR SOME AREAS ALONG AND WEST OF THE
LARAMIE RANGE.  ADVISORY WIND SPEEDS ARE LIKELY THURSDAY OVER THE
PANHANDLE.

AS HEIGHTS ALOFT AND 700 MB TEMPERATURES SLOWLY INCREASE BY THURSDAY
THE SURFACE TEMPERATURES WILL ALSO WARM.  READINGS WILL BE BACK TO
JUST ABOVE NORMAL IN MOST LOCATIONS WEDNESDAY NIGHT AND THURSDAY.
THE OTHER WEATHER CONCERN FOR THIS PART OF THE FORECAST WILL BE THE
COVERAGE OF SHOWERS OVER THE CWA AND SNOW AMOUNTS FOR THE MOUNTAINS.
THE CURRENT SURFACE BOUNDRY OVER EASTERN WYOMING WILL REMAIN OVER
THAT VICINITY THROUGH WEDNESDAY AND WILL THEN MOVE SLOWLY EAST.
MODELS MOVE A SURFACE COLD FRONT ACROSS MUCH OF THE CWA WEDNESDAY
NIGHT AND THURSDAY MORNING.  MODELS DEVELOP QPF OVER THE CWA
WEDNESDAY THROUGH THURSDAY...WITH THE GFS MORE WIDESPREAD IN THEIR
DEPICTION.  THE QPF SEEMS TO BE PRODUCED BY THE PROXIMITY OF THE
JET...AT LEAST ON WEDNESDAY...AND MID LEVEL CONVERGENCE AND SURFACE
FORCING WEDNESDAY NIGHT AND THRUSDAY MORNING.  THE PRECIPITATION
WILL BE WIDESPREAD OVER THE MOUNTAINS...WITH SEVERAL INCHES OF SNOW
EACH 12 HOUR PERIOD STARTING LATE TONIGHT OR WEDNESDAY MORNING.
OTHERWISE...A SCATTERED INSTANEOUS COVERAGE OF SHOWERS WILL AFFECT
THE CWA WEDNESDAY THROUGH THURSDAY MORNING...ESPECIALLY OVER THE
NORTHEAST THIRD.  PRECIPITATION TYPE WILL BE MAINLY IN THE FORM
OF RAIN EAST OF THE LARAMIE RANGE AND SNOW WEST OF THE LARAMIE
RANGE.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY....
CONFIDENCE HIGH IN NAM...GFS AND ECMWF MODEL SOLUTIONS DUE TO MODEL
SIMILAR SYNOPTIC PATTERNS. 500 MB PATTERN SIMILAR ON FRIDAY WITH
NAM...GFS AND ECMWF SHOWING BRISK NORTHWEST FLOW ALOFT ACROSS
WYOMING AND NEBRASKA. ON SATURDAY...12Z ECMWF AND GFS BACK FLOW
ALOFT ACROSS WYOMING TO WEST AND SOUTHWEST AHEAD OF NEXT SHORTWAVE
TROUGH. ON SUNDAY...HIGH AMPLITUDE POSITIVE TILT SHORTWAVE DEVELOPS
OVER MONTANA...WYOMING AND IDAHO. 29/12Z GFS AND ECMWF MOVE THIS
TROUGH TO THE NORTHERN MISSISSIPPI VALLEY ON MONDAY WITH NORTHWEST
FLOW ALOFT ACROSS WYOMING. ON TUESDAY...12Z ECMWF AND GFS SIMILAR
IN SHOWING STRONG ZONAL FLOW ALOFT ACROSS WYOMING.

THURSDAY NIGHT...WINDY WITH DEEP UNIDIRECTIONAL NORTHWEST WINDS AND
STRONG GRADIENTS AND ISOTACHS FROM THE SURFACE THROUGH 700 MB.

FRIDAY...SIGNIFICANT WARMING TREND AS FLOW ALOFT BACKS WITH
RELATIVELY HIGH 500 MB HEIGHTS NEAR 5640 METERS AND 1000-500 MB
THICKNESSES NEAR 5610 METERS. SLIGHT CHANCE OF PRECIPITATION ACROSS
OUR NORTHERN COUNTIES ALONG A FRONTAL BOUNDARY.

SATURDAY...QUITE MILD DAY FOR WARM WEATHER OUTDOOR ENTHUSIASTS AS
WINDS ALOFT BACK TO SOUTHWEST AND 1000-500 MB THICKNESSES NEAR 5670
METERS PRODUCING MAXIMUM TEMPERATURES 50S WEST AND 60S TO LOWER 70S
EAST DEPENDING ON THE OPACITY...THICKNESS...OF HIGH CLOUD COVER.

SUNDAY...STRONG COLD FRONT PROGGED TO SWEEP ACROSS OUR COUNTIES AS A
POTENT SHORTWAVE TROUGH MOVES ACROSS THE ROCKIES. FRONTAL TIMING
WILL BE CRUCIAL TO MAXIMUM TEMPERATURE FORECAST. IMPOSSIBLE TO TIME
COLD FRONT ACCURATELY FIVE DAYS OUT...THUS WILL BLEND MAXIMUM
TEMPERATURES WITH OUR NEIGHBORING OFFICES IN DENVER/BOULDER...GRAND
JUNCTION...RIVERTON...RAPID CITY AND NORTH PLATTE. GFS LIKELY
OVERDONE ON CLOUDS AND QPF...AS IS ITS TENDENCY IN THE LONG RANGE...
THOUGH WILL HAVE AT LEAST 30 TO 70 PERCENT PROBABILITY OF
PRECIPITATION...POPS...OVER OUR COUNTIES WITH LIFT FROM PASSING
SHORTWAVE TROUGH AND ADEQUATE LOW AND MID LEVEL MOISTURE.

MONDAY...PRECIPITATION DECREASES IN COVERAGE FROM NORTH TO SOUTH AS
THE SHORTWAVE TROUGH MOVES SOUTHEAST OF OUR COUNTIES. HIGH
TEMPERATURES IN THE 30S AND 40S WITH 5430 METER 1000-500 MB
THICKNESSES.

TUESDAY...WARMING TREND ON TAP AS FLOW ALOFT BECOMES WESTERLY AND
1000-500 MB THICKNESSES NEAR 5620 METERS...PRODUCING MAXIMUM
TEMPERATURES IN THE 40S AND 50S.

&&

.AVIATION...00Z TAFS. VFR...EXCEPT LOCALIZED MVFR ACROSS CARBON
COUNTY THROUGH 06Z. ACROSS CARBON COUNTY...WEST TO SOUTHWEST WINDS
INCREASING SIGNIFICANTLY AFTER 07Z PRODUCING MOUNTAIN WAVE
TURBULENCE AND LEE EDDY EFFECTS.

&&

.FIRE WEATHER...
STRONG WEST TO NORTHWEST SURFACE WINDS WILL AFFECT MUCH OF THE CWA
WEDNESDAY THROUGH THURSDAY.  TEMPERATURES WILL SLOWLY WARM OVER
THE REGION...WITH WELL ABOVE NORMAL TEMPERATURES EXPECTED FRIDAY
AND SATURDAY.  SURFACE WINDS WILL BE LIGHTER DURING THOSE DAYS.
MOUNTAIN SNOW AND SOME RAIN OR SNOW SHOWERS OVER THE LOWER
ELEVATIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY AND THEN DRY
WEATHER FOR FRIDAY AND SATURDAY.  MINIMUM RELATIVE HUMIDITY
VALUES WILL BE BETWEEN 25 AND 40 PERCENT OVER THE LOWER ELEVATIONS
WEDNESDAY AND THURSDAY AND 15 TO 25 PERCENT FRIDAY AND SATURDAY.
THE NEXT STORM SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD
CHANCE OF SHOWERS TO THE CWA BY SUNDAY NIGHT AND CONTINUING
THROUGH EARLY NEXT WEEK.

&&

.HYDROLOGY...
RELEASES FROM UPSTREAM RESERVOIRS IN SOUTHEAST WYOMING WILL
CONTINUE TO PRODUCE HIGH WATER LEVELS ON THE NORTH PLATTE RIVER
BELOW GUERNSEY RESERVOIR. AT THIS TIME...THE WATER LEVELS ARE
FORECAST TO REMAIN NEARLY SIMILAR FOR THE REST OF THE WEEK IN THE
WESTERN NEBRASKA PANHANDLE AND JUST BELOW FLOOD STAGE. ADDITIONAL
RAIN AND SNOW OVER THE AREA THROUGH MID WEEK MAY PRODUCE A SMALL
INCREASE IN THE WATER LEVELS ON THE NORTH PLATTE RIVER DOWNSTREAM
OF GUERNSEY RESERVOIR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM NOON WEDNESDAY TO 9 AM THURSDAY FOR WYZ104-
     WYZ105-WYZ106-WYZ109-WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

WEILAND/RUBIN
Hazardous weather outlook, Mar 29, 9:21 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MDT TUE MAR 29 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-301530-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
921 AM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL DEVELOP LATE IN THE DAY WEDNESDAY AND CONTINUE
THROUGH WEDNESDAY NIGHT ESPECIALLY IN THE FAVORED WIND AREAS NEAR
ARLINGTON ...BORDEAUX AND VEDAUWOO. STRONG NORTHWEST WINDS WILL
ALSO BE POSSIBLE THURSDAY ACROSS THE NEBRASKA PANHANDLE.

AT LEAST LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED WEDNESDAY AND
THURSDAY ACROSS THE HIGHER TERRAIN OF THE NORTH LARAMIE RANGE.

A SIGNIFICANT UPPER LEVEL TROUGH WILL BRING A COLD FRONT ACROSS
THE AREA SATURDAY NIGHT...AND THIS WILL LIKELY CREATE WIDESPREAD
PRECIPITATION SUNDAY AND A RETURN TO COOLER THAN NORMAL
TEMPERATURES FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-301530-
SIERRA MADRE RANGE-SNOWY RANGE-
921 AM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW OR FLURRIES WILL CONTINUE OVER THE MOUNTAINS
THE REST OF THE MORNING. NEW SNOWFALL WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL DEVELOP LATE IN THE DAY WEDNESDAY AND CONTINUE
THROUGH WEDNESDAY NIGHT.

AT LEAST LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED WEDNESDAY AND
THURSDAY.

A SIGNIFICANT UPPER LEVEL TROUGH WILL BRING A COLD FRONT ACROSS
THE AREA SATURDAY NIGHT...AND THIS WILL LIKELY CREATE WIDESPREAD
PRECIPITATION SUNDAY AND A RETURN TO COOLER THAN NORMAL
TEMPERATURES FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.